MedWatch

Researchers find reported HPV vaccine side effects could have been due to everyday infections

Common infections may have been the reason that a number of adolescents experienced symptoms after receiving the HPV vaccination, a new study conducted by Aarhus University suggests.

Photo: John Amis/AP/Ritzau Scanpix

Throat and sinus infections could have been the reason that a number of women reported side effects such as fatigue, headaches and dizziness after receiving the HPV vaccine for cervical cancer, Danish national news service DR reports. Some of the women were featured in a controversial documentary about the vaccine, which aired in 2015.

After the documentary was released, the vaccine has repeatedly been demonstrated to be safe and effective, leading researchers at Aarhus University to investigate where the symptoms the young women experienced could have come from.

Already a subscriber? Log in.

Read the whole article

Get access for 14 days for free.
No credit card is needed, and you will not be automatically signed up for a paid subscription after the free trial.

  • Access all locked articles
  • Receive our daily newsletters
  • Access our app
An error has occured. Please try again later.

Get full access for you and your coworkers.

Start a free company trial today

More from MedWatch

Further reading

Related articles

Latest news

See all jobs